MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.5L

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.5L
Model Number 02.07.1205L
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation a revision surgery was performed approximately 2 years after primary gmk sphere total knee arthroplasty due to pain and instability, with tibial tray subsidence into the proximal tibia, as visible in the radiographic images provided.No traumatic event or pre-existing bone quality issues were reported.The revision was completed successfully with a revision tibial tray with augments, stem and offset connector, and a thinner insert.Tibial subsidence in the absence of trauma is a multifactorial event, potentially related to insufficiency fracture of the proximal tibia, early aseptic loosening, fixation-related factors, or subclinical bone quality issues, all of which are described in the literature as possible adverse events after primary tka.Based on the available information, the exact root cause cannot be determined, and no evidence of device malfunction or manufacturing defect has been identified.Batch review performed on 08 april 2026 gmk-sphere 02.07.1205l tibial tray fix cemented s.5l (k090988) lot.2345309: (b)(4) items manufactured and released on 04-mar-2024.Expiration date: 2029-feb-18.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.12.E0512fl gmk-sphere tibial insert e-cross - flex 5l - 12mm (k202022) lot.2249840: (b)(4) items manufactured and released on 26-apr-2023.Expiration date: 2028-apr-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: tibial subsidence in the absence of trauma is a multifactorial event, potentially related to insufficiency fracture of the proximal tibia, early aseptic loosening, fixation-related factors, or subclinical bone quality issues, all of which are described in the literature as possible adverse events after primary tka.Based on the available information, the exact root cause cannot be determined, and no evidence of device malfunction or manufacturing defect has been identified.
 
Event or Problem Description
Revision surgery due to instability after about 1 year and 10 months from primary surgery.The surgeon observed that the tibial tray subsided into the tibia.The surgeon revised the tibial tray to a revision tibial tray with augments and stem and offset connector.The surgeon also revised the 12mm 5l insert to an 11mm 4l insert.The surgery was completed successfully.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY FIX CEMENTED S.5L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25039772
Report Number3005180920-2026-00348
Device Sequence Number13364827
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1205L
Device Lot Number2345309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite